MAUDE Adverse Event Report: NOVA BIOMEDICAL CORP. NOVA MAX PLUS BLOOD GLUCOSE MONITOR; BLOOD GLUCOSE MONITORING SYSTEM

NOVA BIOMEDICAL CORP. NOVA MAX PLUS BLOOD GLUCOSE MONITOR; BLOOD GLUCOSE MONITORING SYSTEM
Model Number 43435
Medical Device Problem Code No Apparent Adverse Event (3189)
Health Effect - Clinical Codes Fainting (1847); No Consequences Or Impact To Patient (2199)
Date of Event 11/29/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The alleged deficiency could not be confirmed.Although the reported results were found in the memory of the returned device, failure analysis of the returned product revealed that the novamax plus glucose monitoring device performed within specification.Testing of the returned blood glucose test strips from the reported lot was not able to replicate the alleged issue as the performance testing revealed the test strips to perform within specification as well.Nova biomedical will continue to monitor for recurrence as part of our post market surveillance program.
 
Additional Manufacturer Narrative
The complainant stated he was on balsagar 65 units per day and is now instructed to take 85 units of tresiba daily.After the episode where he "passed out", the complainant stated he did follow up with his hcp.According to the consumer, "the hcp said there is nothing he can do about it".The complainant further stated that he was "lightheaded, dizzy and not well throughout the weekend, because of these symptoms he has been taking 60 units of tresiba instead.During the call to customer support, the complainant performed a control solution test according to owner's guide and performed 3 back-to-back capillary blood glucose tests.The nova max control solution result was within the expected range.The difference between the three blood glucose tests were not clinically significant.The complainant was resistant to returning the nova max plus glucose test system for evaluation.He initially declined a replacement- he stated he "feels very comfortable using the nova max plus meter and test strips.And knew the issue is with new insulin prescribed by hcp".He further stated he "doesn't feel comfortable with the new insulin prescribed".Retain testing of the glucose test strip lot were within specification.The dhr was complete and contained all relevant data indicating the product put into finished goods met all test specification.The meter is expected to be returned for evaluation.
 
Event or Problem Description
Complainant stated he is not testing consistently due to his high blood glucose readings.He stated that on (b)(6) 2019 his hcp changed his insulin type and increased the dose.On this day he stated he "passed out" for a few minutes.After passing out, the complainant "got up, ate something and started watching tv".He reports he contacted his hcp in regard to the issue.

Brand Name
NOVA MAX PLUS BLOOD GLUCOSE MONITOR
Common Device Name
BLOOD GLUCOSE MONITORING SYSTEM
Manufacturer (Section D)
NOVA BIOMEDICAL CORP.
200 prospect st
waltham MA 02454
MDR Report Key9516333
Report Number3004193489-2019-00009
Device Sequence Number16841871
Product Code NBW
UDI-Device Identifier00385480434355
UDI-Public00385480434355
Combination Product (Y/N)N
Initial Reporter StateOH
Initial Reporter CountryUS
PMA/510(K) Number
K091547
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source consumer
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 12/02/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Expiration Date06/25/2021
Device Model Number43435
Device Catalogue Number43435
Device Lot Number1020219176
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/14/2020
Initial Date Received by Manufacturer 12/02/2019
Supplement Date Received by Manufacturer12/02/2019
Initial Report FDA Received Date12/24/2019
Supplement Report FDA Received Date01/17/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;